MAUDE Adverse Event Report: BECKMAN COULTER, INC. UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER, INC. UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The beckman (bec) customer technical specialist (cts) assisted with the customer's reported issue.The cts performed troubleshooting, and no instrument malfunction was identified.The cts stated that all quality control results were within range.The (bec) application specialist contacted the customer and confirmed that the instrument is working in its validated state.The customer was also provided with training on the appropriate handling of flagged results.No repair work was performed.The bec medical director reviewed the available information and provided the following assessment: based on the information available, it could not be confirmed that the transfusions administered were unnecessary given the patient¿s medical history.The results generated r flags, which alerted the customer that the results required review; however, the operator released the results without performing a manual count to verify them.Per instruction for use (ifu) part number b26647, current rev beckman coulter recommends using all available flagging options to optimize the sensitivity of instrument results.All flagging options include reference intervals (h/l), action and critical limits, definitive, suspect and system messages, parameter codes, delta checks, decision rules, and system status and exception messages.Beckman coulter recommends avoiding the use of single messages or outputs to summarize specimen results or patient conditions.System messages: a system message indicates an event occurrence that may affect the operation of the system or the quality of the results or requires operator intervention.Bec internal identifier -(b)(4).
 
Event or Problem Description
The customer reported that their dxh800 hematology instrument generated erroneously low platelet (plt) results for a patient with a malignant hematopathy (myelodysplasia).The initial plt result was approximately 10 g/l and when the patient under went tests in another laboratory the results was above 20g/l.The erroneous results were reported outside of the laboratory.Because of their pre-existing condition, the patient received transfusions based on the plt result.When the plt value is >20 g/l it does not lead to transfusion, when the results is 10 g/l, the patient is systematically transfused.The patient was systematically transfused based on the dxh800 results of approximately 10 g/l.The customer stated that this difference represents a significant clinical discrepancy.The patient received multiple transfusions; however, no adverse effects or clinical complications related to the transfusions were observed.The patient data provided by the customer shows that the results were flagged with 'r' flags that prompt the operator to review the results before releasiing them out of the laboratory.The flagged results were released without additional verification.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER, INC.
250 s kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER, INC.
11800 sw 147th ave.
miami FL 33196
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key24310432
Report Number1061932-2026-00007
Device Sequence Number4942180
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)151204
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date02/10/2026
Date Device Manufactured12/04/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown